For 20+ years I've had problems with either dysthymic disorder or dysthymia + depression + a little social anxiety (depends on who you ask, LOL). It went untreated for many years, then eventually a doctor prescribed Zoloft for me. I was on Zoloft for 7 years or so and it did alleviate some of the depression/dysthymic symptoms, but eventually it sort of "pooped out" and wasn't working too well anymore. Several years ago I switched to Effexor, which also worked well at first, but has had some unwanted side effects and its effectiveness also started to wane.
I inadvertently took myself off Effexor several weeks ago -- forgot it when I went on an out-of-town trip, then couldn't afford to refill it when I returned. Much to my surprise I kind of feel *better* than when on it. I feel more like myself if that makes any sense. I don't feel so emotionally *flat* and brittle and zombie-like and it seems like I am remembering how to have fun, what I like/dislike, etc. (stuff I seem to have lost track of while on Zoloft and Effexor). I am also regaining my libido to some extent, which has been a major problem for me (and for my relationships). Has anybody else had this experience?
The quandary I am having is, what do I do now? I just started seeing a psychiatrist (first time in many years), who would like me to try Lexapro. Personally I kind of don't want to start back on anything. The sex drive issue is a big one for me. I have always had a high sex drive; all these years of sexual side effects have been a real *****. It really made me feel not-like-myself and has put a major monkey wrench in my marriage, and it is a real relief to have that beginning to come back. The "zombie" issue is a big one too, I didn't recognize how flat I was feeling until I came off Effexor and could see the contrast. I don't know what to do -- I see the merit of trying something new, but the stuff I read on this board about Lexapro is a bit scary, and I'm also afraid of losing my sense of self and libido again. At the same time I feel a little apprehensive of staying "cold turkey" since I've been on meds so long.
Would love to hear from anybody who is or has been in a similar situation -- what would you do or what have you done? What have your experiences been like.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.